Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 28, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 1, 2019, 5:19 PM MST for Pima County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2019, 5:19 PM MST (00:19 UTC)
- Expired
- Sep 1, 2019, 7:15 PM MST
- In force
- 116 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 158 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
164
WGUS55 KTWC 020019
FFWTWC
AZC019-020215-
/O.NEW.KTWC.FF.W.0028.190902T0019Z-190902T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
519 PM MST Sun Sep 1 2019
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northwestern Pima County in southeastern Arizona...
* Until 715 PM MST.
* At 517 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Organ Pipe Cactus National Monument, Why, Charco 27, Gunsight and
Kuakatch.
This includes the following highways...
Route 85 between mile markers 49 and 74.
Route 86 between mile markers 53 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3226 11254 3211 11259 3196 11271 3197 11290
3233 11280
$$
Zell2 follow-up statements
893
WGUS75 KTWC 020122
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
622 PM MST Sun Sep 1 2019
AZC019-020215-
/O.CON.KTWC.FF.W.0028.000000T0000Z-190902T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima-
622 PM MST Sun Sep 1 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR
NORTHWESTERN PIMA COUNTY...
At 617 PM MST, Doppler radar indicated that the thunderstorms which
produced the heavy rain have shifted north into Maricopa County.
However, radar precipitation estimates indicate that between 1 and 2
inches of rainfall has occurred in the warning area. Therefore, the
Flash Flood Warning continues in effect until 7:15 pm MST.
Some locations that will experience flooding include...
Organ Pipe Cactus National Monument, Why, Charco 27, Gunsight and
Kuakatch.
This includes the following highways...
Route 85 between mile markers 49 and 74.
Route 86 between mile markers 53 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3226 11254 3211 11259 3196 11271 3197 11290
3233 11280
$$
Zell358
WGUS75 KTWC 020216
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
716 PM MST Sun Sep 1 2019
AZC019-020225-
/O.EXP.KTWC.FF.W.0028.000000T0000Z-190902T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima-
716 PM MST Sun Sep 1 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN PIMA COUNTY HAS
EXPIRED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3226 11254 3211 11259 3196 11271 3197 11290
3233 11280
$$
ZellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:51 PM MST, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 1, 3:51 PM MST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 351 PM MST Sun Sep 1 2019 .SYNOPSIS...The favorable weather pattern for daily afternoon and evening thunderstorms will remain in place through the upcoming week. Expect temperatures to remain above average through the week. && .UPDATE...Severe thunderstorm watch #630 has been issued for portions of southeast Arizona until 11 pm. This watch box is primary for west and northwest of Tucson. Unfortunately severe thunderstorm watches area are county based and we have large ones across SE AZ. && .DISCUSSION...Scattered thunderstorms, some with hail, have been occurring this afternoon mainly across the western half of the forecast area on this first day of meteorological Fall. A few severe thunderstorm warnings and significant weather advisories have already been issued this afternoon. The area is under a favorable pattern today with the upper high centered near the four corners. The 12z Tucson sounding showed a rather brisk 15-25 kt mid-level steering flow which continues across the area this afternoon per the latest Doppler radar wind profile. PWAT values ranged from 0.70" across the White mountains to 1.3" over Tucson to 1.6" across western Pima county. Latest CAM runs indicated two areas of concern into the evening hours. One being across central/western Pima county where models show increasing upper level divergence this afternoon into this evening. With PWAT values over 1.5" wet microbursts are likely. The second area of concern into this evening is from Tucson north as thunderstorms move off the higher terrain. Outside of the severe potential, with SPC having the most of the area under marginal to slight risk, strong outflows will produce areas of blowing dust mainly west and northwest of Tucson. A Blowing Dust Advisory is in effect for these areas until 8 pm this evening. Favorable flow continues over the area on Labor Day with Pinal, Pima and Santa Cruz counties seeing the best chance for strong storms. Upper high will remain in a favorable position for the remainder of next week for continued daily rounds of isolated to scattered showers and thunderstorms. High temperatures for the first full week of September will see daily variations but for the most part will remain a bit above normal. && .AVIATION...Valid through 03/00Z. ISOLD-SCT TSRA/SHRA thru 02/06Z and then again aft 02/18Z. SCT clouds at 8k-12k ft MSL (locally BKN at 6k-9k ft MSL near TSRA) with BKN-OVC clouds AOA 20k ft MSL thru 02/06Z and aft 02/18Z, with diminishing clouds betwee.UPDATE...Severe thunderstorm watch #630 has been issued for portions of southeast Arizona until 11 pm. This watch box is primary for west and northwest of Tucson. Unfortunately severe thunderstorm watches area are county based and we have large ones across SE AZ. &&n 02/06Z and 02/18Z. Brief MVFR based on CIGS/VSBY from the stronger TSRA. Wind gusts to 45+ knots possible near TSRA. Otherwise, SFC wind generally less than 12 kts thru the forecast period and either variable in direction or favoring an ELY/SELY direction. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A favorable flow regime combined with adequate moisture will result in the daily cycle of mainly afternoon and evening isolated to scattered showers and thunderstorms this weekend and into at least the middle of this week. Expect gusty and erratic winds with the stronger thunderstorms. Otherwise, 20-foot winds will be terrain driven and mainly under 15 mph. && && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory until 8 PM MST this evening for AZZ501-502- 504-505. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Sep 1, 2:32 PM MST, 2 hours 47 minutes before
Special Weather Statement National Weather Service Tucson AZ 232 PM MST Sun Sep 1 2019 AZZ502-503-515-012230- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak- 232 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL 330 PM MST... At 230 PM MST, Doppler radar was tracking a strong thunderstorm near Topawa, or 11 miles southeast of Sells, moving west at 15 mph. Other storms continued to develop south of Sells. Half inch hail and wind gusts up to 50 mph will be possible with these storms, along with heavy rain. Locations impacted include... Sells, Topawa, San Miguel, Ali Chukson, Vamori, Cowlic, Fresnal, Choulic, Newfield, Sasabe, Fresnal Canyon, Artesia, South Komelik. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3173 11234 3204 11209 3189 11148 3143 11138 TIME...MOT...LOC 2130Z 088DEG 16KT 3178 11177 Meyer
Special weather statement, Sep 1, 2:40 PM MST, 2 hours 39 minutes before
Special Weather Statement National Weather Service Tucson AZ 240 PM MST Sun Sep 1 2019 AZZ502-504-012230- Tohono O'odham Nation including Sells-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 240 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 330 PM MST... At 240 PM MST, Doppler radar was tracking a strong thunderstorm near Saguaro National Park West, or 14 miles south of Marana, moving west at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Saguaro National Park West, Valencia West, Tucson Estates, Picture Rocks, Queens Well, Sil Nakya and Ryan AirField. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3229 11112 3210 11111 3214 11188 3241 11177 TIME...MOT...LOC 2140Z 095DEG 10KT 3221 11122 GL
Special weather statement, Sep 1, 3:25 PM MST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tucson AZ
325 PM MST Sun Sep 1 2019
AZZ509-510-012300-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
325 PM MST Sun Sep 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE COUNTY UNTIL
400 PM MST...
At 324 PM MST, Doppler radar was tracking a strong thunderstorm near
Hannagan Meadow moving southwest at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hannagan Meadow, Blue and Rose Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3318 10906 3319 10947 3371 10945 3371 10941
3373 10938 3373 10935 3375 10936 3378 10935
3378 10905
TIME...MOT...LOC 2224Z 052DEG 28KT 3366 10921Special weather statement, Sep 1, 3:32 PM MST, 1 hour 47 minutes before
Special Weather Statement National Weather Service Tucson AZ 332 PM MST Sun Sep 1 2019 AZZ502-012315- Tohono O'odham Nation including Sells- 332 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 415 PM MST... At 332 PM MST, Doppler radar was tracking a strong thunderstorm 15 miles east of Pisinemo, or 16 miles northwest of Sells, moving west at 20 mph. Nickel size hail and wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Pisinemo, Covered Wells, No:ligk, Cababi, San Luis - Sells District, Mountain Village and Rincon. LAT...LON 3221 11189 3197 11189 3194 11234 3223 11234 TIME...MOT...LOC 2232Z 088DEG 16KT 3209 11207 GL
Special weather statement, Sep 1, 4:24 PM MST, 55 minutes before
Special Weather Statement National Weather Service Tucson AZ 424 PM MST Sun Sep 1 2019 AZZ503-504-020015- Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 424 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 515 PM MST... At 423 PM MST, Doppler radar was tracking a strong thunderstorm near Sahuarita, moving west at 15 mph. Winds in excess of 45 mph and blowing dust will be possible with this storm, followed by brief heavy rain and small hail. Locations impacted include... Sahuarita, Pascua Pueblo Yaqui Reservation, Valencia West and Ryan AirField. A Severe Thunderstorm Watch remains in effect until 1100 PM MST for southeastern Arizona. LAT...LON 3206 11093 3189 11096 3190 11122 3216 11121 TIME...MOT...LOC 2323Z 099DEG 13KT 3199 11103 Meyer
Special weather statement, Sep 1, 5:13 PM MST, 6 minutes before
Special Weather Statement
National Weather Service Tucson AZ
513 PM MST Sun Sep 1 2019
AZZ505-506-020045-
Southeast Pinal County including Kearny/Mammoth/Oracle-South Central
Pinal County including Eloy/Picacho Peak State Park-
513 PM MST Sun Sep 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PINAL COUNTY UNTIL
545 PM MST...
At 512 PM MST, Doppler radar was tracking severe strong
thunderstorms, one near Hayden and the other near Kelvin, moving
west at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Kearny, Dudleyville and Kelvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MST for
southeastern Arizona.
LAT...LON 3316 11089 3298 11078 3299 11076 3300 11076
3303 11073 3307 11073 3308 11069 3314 11064
3314 11057 3283 11060 3283 11102 3317 11100
TIME...MOT...LOC 0012Z 089DEG 25KT 3300 11079The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:06 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Sep 1, 5:13 PM MST | Special Weather Statement | TWC | Pinal | 32 min |
| Sep 1, 6:43 PM MST | Special Weather Statement | TWC | Santa Cruz | 62 min |
| Sep 1, 6:45 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Sep 1, 7:59 PM MST | Areal Flood Advisory | TWC | Pima | 91 min |
| Sep 1, 8:01 PM MST | Special Weather Statement | TWC | Pinal | 44 min |
| Sep 1, 8:15 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 1, 9:12 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Sep 2, 1:53 PM MST | Special Weather Statement | TWC | 52 min | |
| Sep 2, 3:21 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 114 min |
| Sep 2, 4:02 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.